We value your privacy. Your user session will expire in 2 minutes. To stay logged in, please refresh the page or, if you are working
on a form, click on the submit button to save your work.
Click here to refresh now
(you will lose any unsaved work).
You are viewing a Navigating Care library resource.
Often, the most helpful information regarding treatment side effects comes not from clinical brochures, but rather from other patients like you. We've collected the most helpful community resources to help you prepare for the side effects and coping tips for your chemotherapy regimen.
Hello,I am currently getting over my 5th chemo treatment…I get 5 hours through an IV every three weeks. Typically I am down a week and a couple days longer the last two times due to the cumulative effect. I get Benadryl, steroids, and anti nausea meds IV too before they do separate bags of carbo and taxol. I was diagnosed with “poorly differentiated carcinoma” as they opened me up for a surgery and then realized I had cancer everywhere…so basically they could not tell the histology or where it started. My oncologist and my chemo doc are saying it is most likely ovarian cancer…the size of the tumor, the agressiveness of the cells, the way it looks under a microscope.
My treatment day is not bad. I usually start feeling the effects as the preventatives start to wear off about a day or day and a half in. This is when the bone pain starts. I have been seeing a pain doctor and got on Tramadol and then added a time release Tramadol with them as the pain progressively gets worse each chemo treatment. This time we are also adding 2mg of hydromorphone as needed for the bone pain.
I have experienced with the steroids the restless/can’t sleep side effect and take lorazepam to help with that and it also helped with my nausea the first two treatments. Since then the nausea has been much worse and I am using Ondansetron and that works well for me as I had tried some others prior.
The next side effect I am not sure what others are calling it but could be what they are referring to as muscle pain. To me it feels like I am extremely tense and need to relax all of the muscles in my body. I generally have this feeling the whole week and do not know what to do about it other than maybe the lorazepam helps that too. Even my teeth hurt with this…kind of like a pressure building where they are about to all pop out! My time to feel this the worst is in the mornings and on my two worst post chemo days (3rd and 4th).
The fatigue is hard to fight. During my initial surgery they did take out the portion of my intestine that processes B12 so I now need monthly shots of that for my life. The pain med doctor that I am seeing has also given me methylphenidate calling it an energy pill…it is Ritalin and helps me focus.
I have just had my gall bladder out unrelated to the cancer, so healing is making me tired also. I would suggest on the fatigue to take it easy on yourself or you will never get past the fatigue. Stay down if that is what it t
I received 6 doses of this combo for Ovarian Cancer. The first treatment wasn’t so bad after I got passed my anxiety. I started to feel tired usually 24-48 hours later. There’s not much to do for the fatigue, except rest. The nausea would start around 24 hours after each treatment. I was premedicated with Benadryl, steroids prior to each dose every three weeks. I also took an oral aantiemetic the day of and the two days following. I had Zofran to take as needed.
I noticed that with each treatment I developed a new side effect and/or the ones I was already experiencing became progressively worse. I developed bone pain that I was given Morphine to help control. I would have severe, intense itching spells and developed rashes that I had to see a dermatologist to treat. I also developed neuropathy in my hands and feet. I had to be prescribed Lyrica to help treat the pain. I also took lots of warm baths to help ease the pain.
The hardest thing to do was to stay hydrated so I had to go back to the clinic to get a bolus of normal saline a couple of times over the course of my treatment.
I normally would be down for 4-5 days with each treatment .